Jump to content
CrazyBoards.org

Recommended Posts

This article talks about incidents of tardive dyskinesia and other movement disorders among those taking anti-depressants such as Prozac.

I thought this condition was limited to anti-psychotics, but I guess not. I had no idea that there were so many cases (relatively speaking) of people developing these movement disorders from plain ADs! :o

What do you all think?

http://www.nytimes.com/books/first/g/glenmullen-prozac.html

Link to comment
Share on other sites

Fuck.  I was on prozac for 23 years, and aside from taking one 40 mg pill for one day, I have been off it for about 2 (?) I forget --maybe 3 -- weeks now.  Withdrawal sucks.  But I have never heard off the tic disorders being a withdrawal effect.  I hope I don't get that as the prozac continues to wear off.

Thank you for posting.

Link to comment
Share on other sites

I would imagine that the chance of getting tardive dyskinesia (or any movement disorder) from anti-depressants would be much lower than it is for anti-psychotics, don't you think? I've heard that getting it from anti-psychotics is relatively rare isn't it?

Also, Melissa, are you tapering off the Prozac or what?

troop

Link to comment
Share on other sites

6 hours ago, sook said:

This article has me really concerned.

 

Melissaw72, have you ever noticed any type of twitching or involuntary movements sicne being on meds. for 23 years ?

 

I am very worried.

Yes, I have noticed twitching, shuffling my feet when I walk, and I'm sure other stuff since being on meds ... except it wasn't the prozac.  I was on so many meds after I tried to commit suicide multiple times.  I have no idea which meds, but I could barely function and talk, and had tic-movements, shuffling my feet.  I was put on cogentin for everything.  Eventually, I was weaned off some of the meds (not Prozac), and the tic movements and shuffled feet went away.  Cogentin was stopped.  So I did have the involuntary movements, but I was on prozac the whole time and it didn't effect me even after I went off the cogentin.

5 hours ago, troop111 said:

I would imagine that the chance of getting tardive dyskinesia (or any movement disorder) from anti-depressants would be much lower than it is for anti-psychotics, don't you think? I've heard that getting it from anti-psychotics is relatively rare isn't it?

Also, Melissa, are you tapering off the Prozac or what?

troop

I did taper off for at least 3 weeks and am now not taking any for the past 2 or 3 weeks.  Withdrawal sucks, although some days are better than others.

Link to comment
Share on other sites

7 hours ago, melissaw72 said:

I did taper off for at least 3 weeks and am now not taking any for the past 2 or 3 weeks.  Withdrawal sucks, although some days are better than others.

What kind of withdrawals are you having?

When I was coming off Prozac (I'm back on it now), I would become hypomanic, and I'd be woken up every night with back spasms that hurt so bad I could barely get out of bed and I had to walk hunched over. My pdoc at the time told me to take Benadryl when that happens, and it seemed to work.

 

5 hours ago, jt07 said:

It's pretty rare with AAPs and it's even rarer with ADs. Also, just because someone develops TD doesn't mean it will be permanent. I wouldn't worry about it, and I don't worry about it.

I agree with your reassuring words :)

troop

Link to comment
Share on other sites

  • 2 weeks later...
9 hours ago, troop111 said:

Melissa are things getting any better for you?

Thanks for asking.  Everything happens sporadically now .... I might be in a really good mood and happy one day, then extremely teary-eyed next day/next minute.  For some reason though the teariness has gotten worse. 

A lot of the anger and agitation have both come out.  I try to hold back, but can't always. It is actually to the point that I really need to be careful.  Anxiety isn't any worse than it usually is.  I still get confused easily (ie ... playing a game called Clue Jr. with my 8-year-old niece ... it took me so long to figure out and as I was watching people play, I just didn't get it.  It is so hard sometimes even now to figure it out).  The asthma has started acting up, but I'm not sure if that has anything to do with the withdrawals.

That is the main stuff that I'm dealing with now.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...